LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Can Babesia and Bartonella be "awoken" by certain drugs?

 - UBBFriend: Email this page to someone!    
Author Topic: Can Babesia and Bartonella be "awoken" by certain drugs?
paleogal
LymeNet Contributor
Member # 45991

Icon 1 posted      Profile for paleogal     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi all - random question.

I have been reflecting and think my Babesia symptoms started back in 2008 about a month after I started hormonal birth control (I probably got tick bites in 2004). Just tested positive for that one, so I know it's not "in my head".

And Bartonella really set off in the last half year or so when I tried Topomax for migraine. Some of the topomax side effects are like Bart (tingling limbs, and neuro confusion/shooting pains, etc).

Tracking side effects from the Topomax is when I started to realize something was "off" - and probably had been for quite a while. Like, "oh, now my legs are MORE buzzy" as opposed to the buzzing starting with the Topomax.

Coming off the drug, I still had the side effects, so I started wondering if maybe there was something else going on.

Thus asking my PCP for a Lyme test, realizing she knew nothing about how to read the results, and deciding to take the plunge and go to an LLMD.

Anyway, does anyone know of resources or anecdotes of drugs "setting off" or "waking up" dormant infections? Thanks for any help you can provide.

Posts: 228 | From Southern Arizona | Registered: Jun 2015  |  IP: Logged | Report this post to a Moderator
Phoiph
Frequent Contributor (1K+ posts)
Member # 41238

Icon 1 posted      Profile for Phoiph     Send New Private Message       Edit/Delete Post   Reply With Quote 
paleogal...

I would suggest doing some reading and research about toxic and metabolic encephalopathies.

It may not be so much about "waking up dormant infections" as about reactions to substances that the body has become more sensitized to (possibly due to earlier "insults", including infections, toxic exposures, etc.).

Of course, this doesn't rule out an ongoing infection, but the symptoms can be strikingly similar, and ironically, drug therapy in this case can exacerbate the toxic encephalopathy.

Posts: 1475 | From Earth | Registered: Jul 2013  |  IP: Logged | Report this post to a Moderator
linky123
Frequent Contributor (1K+ posts)
Member # 19974

Icon 1 posted      Profile for linky123     Send New Private Message       Edit/Delete Post   Reply With Quote 
I developed respiratory problems while taking topomax for migraines, so I definitely think there could be a connection.

--------------------
'Come to me, all you who are weary and burdened, and I will give you rest.' Matthew 11:28

Posts: 2607 | From Hooterville | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
CherylSue
Frequent Contributor (1K+ posts)
Member # 13077

Icon 1 posted      Profile for CherylSue     Send New Private Message       Edit/Delete Post   Reply With Quote 
Sounds familiar with the drug Levaquin and Cipro. I had lyme/babesia and was given those drugs, and they fried my brain. I still have sensitivities to certain drugs.

Be careful what you take. What is good for one person, may not be good for you.

Posts: 1954 | From Illinois | Registered: Aug 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.